MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION VASCU-GUARD; PATCH, PLEDGET AND INTRACARDIAC, PETP, PTFE, POLYPROPYLENE

BAXTER HEALTHCARE CORPORATION VASCU-GUARD; PATCH, PLEDGET AND INTRACARDIAC, PETP, PTFE, POLYPROPYLENE
Catalog Number VG0108N
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that particulate matter (pm) was found on a vascu-guard peripheral vascular patch.The pm was further described as, ¿fluff on the product¿.The pm was discovered during setup prior to patient use.There was no patient involvement.No additional information is available.
 
Additional Manufacturer Narrative
Actual and two (2) photographs of the sample were received for evaluation.Visual inspection was performed to the photograph and no particulate matter was observed.The reported condition is not clearly observed via the provided photograph.Meanwhile, the actual sample showed the jar and tamper evident label was torn which indicates that jar was opened.Additionally, the solution level was low which indicates that the patch was removed and some solution was poured out.The patch was removed from the jar and inspected which showed rough side of the tissue had black spot which is not present in the photo provided.It was also observed a significant number of hairs and particulate matter on the rough side of the tissue which indicates that the tissue was dropped.Therefore, the reported condition was verified.The cause of the condition was due to user related.A batch review was conducted and there were no deviations found related to this reported condition during the manufacture of this lot.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
VASCU-GUARD
Common Device Name
PATCH, PLEDGET AND INTRACARDIAC, PETP, PTFE, POLYPROPYLENE
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
SYNOVIS SURGICAL INNOVATIONS
2575 university ave. w
saint paul MN 55114
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key16095056
Report Number1416980-2022-07217
Device Sequence Number15082138
Product Code DXZ
UDI-Device Identifier00085412530895
UDI-Public(01)00085412530895
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K983602
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberVG0108N
Device Lot NumberSP22A20-1615968
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2022
Supplement Date Received by Manufacturer01/20/2023
Initial Report FDA Received Date01/04/2023
Supplement Report FDA Received Date02/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown